Alert archive / Washington / Special Weather Statements in 2012

Special Weather Statement, NWS Spokane, WA

July 9, 2012Okanogan County, Washington

NWS Spokane, WA issued this special weather statement at Jul 9, 2012, 7:05 PM PDT for Okanogan County, Washington. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2012, 7:05 PM PDT (02:05 UTC)
Expired
Jul 9, 2012, 7:45 PM PDT
In force
40 min
Issued by
NWS Spokane, WA

County Okanogan County, WA

The radar

The Seattle radar (KATX), 209 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 2.1 hours before the alert went out and 294 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2012-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 224 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2012-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
224 J/kg
Mixed-layer CIN
-345 J/kg
Mixed-layer LCL
2873 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

956 
WWUS86 KOTX 100205
SPSOTX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
705 PM PDT MON JUL 9 2012

WAZ042-100245-
OKANOGAN WA-
705 PM PDT MON JUL 9 2012

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL OKANOGAN COUNTY IN NORTH CENTRAL WASHINGTON

UNTIL 745 PM PDT

AT 702 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 22 MILES NORTH OF CONCONULLY..MOVING NORTH AT 15
MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
  RURAL NORTHERN OKANOGAN COUNTY...

LAT...LON 4901 11994 4901 11979 4900 11978 4880 11987
      4881 11998 4901 11999 4901 11995
TIME...MOT...LOC 0205Z 190DEG 11KT 4887 11992

$$

SB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this special weather statement went out at Jul 9, 6:15 PM PDT, 50 minutes earlier.

Area forecast discussion, Jul 9, 6:15 PM PDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
615 PM PDT Mon Jul 9 2012

.SYNOPSIS...
A warm and unstable air mass will bring showers and thunderstorms
to the region tonight. A slight cool down with mainly dry and
sunny conditions is expected Tuesday through Wednesday...but
temperatures will still remain well above normal. Another warm up
is expected late in the week with a chance of mainly mountain
thunderstorms.

&&

.DISCUSSION...
Updated the forecast to adjust for a later timing in the
convection. Subsidence behind the first shortwave that is now in
Canada had supressed convection developing during the peak heating
time...except for along the Cascade crest where a couple strong
storms exist. Will continue to monitor the storms in Oregon which
have developed over the mountains, but in association with a
second shortwave that is expected to lift over the region
overnight. These storms are moving off the ridges and expected to
track north-norteast overnight...reaching eastern Washington by
mid evening. The latest run of the HRRR has finally picking up on
the current trends and show the Cascades and southeast corner
being the prime areas for evening convection. Expect the main
weather threats will be strong gusty outflows from the collapsing
storms along with small hail and brief downpours. Coverage and
confidence on severe weather has dropped and SPC has taken down
the Slight Risk that was currently over the region. Otherwise the
Red Flag warning will continue until the threat for lightning has
ended. /rfox.

&&

.AVIATION...
00Z TAFS: The region remains in a lull with subsidence dominating
much of the TAF sites in the wake of the departing shortwave.
Anticipate convection to fire in Oregon and track northward with the
second wave. But it will be delayed until after 03z, mainly
effecting KLWS, KPUW, KCOE and the KGEG/KSFF area with showers and
embedded evening thunder. Cigs will be VFR with elevated convection,
but gusty erratic winds and brief downpours with small hail will be
a concern. This second wave will exit the region after 12z, allowing
for clearing skies, westerly flow and VFR conditions. /rfox.

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        67  91  63  91  62  93 /  50  10  10   0   0   0
Coeur d'Alene  61  90  61  89  58  91 /  50  20  20  10   0   0
Pullman        67  89  56  89  57  93 /  50  10  10   0   0   0
Lewiston       73  99  67  99  67 102 /  50  10  10   0  10   0
Colville       61  92  58  91  55  94 /  40  20  10  10   0   0
Sandpoint      53  88  56  87  54  89 /  50  30  30  10  10   0
Kellogg        62  91  57  89  55  91 /  50  30  30  10  10   0
Moses Lake     67  98  62  97  61  99 /  20   0  10   0   0   0
Wenatchee      67  96  64  96  66  97 /  20   0   0   0   0   0
Omak           67  98  62  97  61  97 /  20  10  10   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...WA...Red Flag Warning until 11 PM PDT this evening for East
     Washington Central Cascade Valleys (Zone 677)-East
     Washington Northern Columbia Basin (Zone 673)-East
     Washington Okanogan/Methow Valleys (Zone 684)-East
     Washington South Central Cascade Valleys (Zone 676).

&&
Hazardous weather outlook, Jul 9, 1:49 PM PDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
149 PM PDT MON JUL 9 2012

IDZ001>004-026-027-WAZ031>038-041>044-102100-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
149 PM PDT MON JUL 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 9, 1:25 PM PDT, 5 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
125 PM PDT MON JUL 9 2012

WAZ037-038-092115-
FERRY WA-STEVENS WA-
125 PM PDT MON JUL 9 2012

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN STEVENS COUNTY IN NORTHEAST WASHINGTON
  NORTHEASTERN FERRY COUNTY IN NORTHEAST WASHINGTON

UNTIL 215 PM PDT

AT 123 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES EAST OF CURLEW..MOVING NORTH AT 5 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
POSSIBLE WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
  RURAL NORTHEASTERN FERRY COUNTY...
  RURAL NORTHWESTERN STEVENS COUNTY...

LAT...LON 4901 11819 4900 11806 4879 11830 4881 11840
      4901 11836 4901 11834 4901 11820
TIME...MOT...LOC 2025Z 196DEG 6KT 4882 11833

SB
Special weather statement, Jul 9, 1:41 PM PDT, 5 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
141 PM PDT MON JUL 9 2012

IDZ001-WAZ037-092115-
BOUNDARY ID-PEND OREILLE WA-
141 PM PDT MON JUL 9 2012

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN PEND OREILLE COUNTY IN NORTHEAST WASHINGTON
  EXTREME NORTHWESTERN BOUNDARY COUNTY IN THE PANHANDLE OF IDAHO

UNTIL 215 PM PDT

AT 138 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES EAST OF METALINE..MOVING NORTHEAST AT 15
MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
  RURAL NORTHEASTERN PEND OREILLE COUNTY...
  RURAL NORTHWESTERN BOUNDARY COUNTY...

LAT...LON 4888 11704 4889 11713 4900 11709 4901 11704
      4901 11687 4900 11686
TIME...MOT...LOC 2040Z 208DEG 13KT 4891 11706

SB
Special weather statement, Jul 9, 5:31 PM PDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
531 PM PDT MON JUL 9 2012

WAZ042-100115-
OKANOGAN WA-
531 PM PDT MON JUL 9 2012

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN OKANOGAN COUNTY IN NORTH CENTRAL WASHINGTON

UNTIL 615 PM PDT

AT 527 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 18 MILES NORTH OF MAZAMA..MOVING NORTH AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
  RURAL NORTHWESTERN OKANOGAN COUNTY...

LAT...LON 4900 12031 4878 12039 4878 12052 4901 12059
      4901 12033
TIME...MOT...LOC 0031Z 181DEG 17KT 4884 12045

SB
Special weather statement, Jul 9, 7:05 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
705 PM PDT MON JUL 9 2012

WAZ042-100245-
OKANOGAN WA-
705 PM PDT MON JUL 9 2012

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL OKANOGAN COUNTY IN NORTH CENTRAL WASHINGTON

UNTIL 745 PM PDT

AT 702 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 22 MILES NORTH OF CONCONULLY..MOVING NORTH AT 15
MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
  RURAL NORTHERN OKANOGAN COUNTY...

LAT...LON 4901 11994 4901 11979 4900 11978 4880 11987
      4881 11998 4901 11999 4901 11995
TIME...MOT...LOC 0205Z 190DEG 11KT 4887 11992

SB

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 5:31 PM PDTSpecial Weather StatementOTX44 min
Jul 9, 8:42 PM PDTAreal Flood AdvisoryOTXOkanogan4 hr

Nearby

Special Weather Statements in Washington, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.